Georgia, 2004

Lightning Strike in Georgia, June 11, 2004

June 11, 2004 · NWS FFC · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 4:35 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 4:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI JUN 11 2004

.SHORT TERM...
THE UPPER LEVEL RIDGE MOVES OFF THE SOUTHEAST COAST THROUGH THE
WEEKEND.  SEVERAL IMPULSES EVIDENT MOVING THROUGH THE FLOW.
SURFACE TROUGH MOVES SOUTH THROUGH SOUTH CAROLINA...MAINLY IMPACT
FAR EASTERN PORTIONS OF FORECAST AREA.  EXPECT MAINLY DIURNALLY
DRIVEN CONVECTION THROUGH SUNDAY...EXCEPT ACROSS EASTERN PORTIONS
OF FORECAST AREA IN VICINITY OF SURFACE TROUGH.  ISOLATED SHOWERS
HAVE DEVELOPED OVER CENTRAL GEORGIA ALREADY THIS AFTERNOON AND EXPECT
THE BULK OF THE DEVELOPMENT TO REMAIN IN SAME AREA THROUGH THE
EVENING HOURS.

.LONG TERM...
MODELS INDICATING DEEP MOISTURE WILL REMAIN ACROSS FORECAST AREA
THROUGH MIDWEEK.  GFS DEVELOPS TROPICAL FEATURE OVER GULF BY
MONDAY...HOWEVER PREVIOUS RUN DISCOUNTED FEATURE.  IN ANY CASE WITH
DEEP MOISTURE ACROSS FORECAST AREA WILL CONTINUE CHANCE POPS AHEAD
OF FRONTAL PASSAGE WITH DRYING NOTED FOR THE END OF THE WEEK.

&&
.AVIATION...
NOT MUCH CHANGE FROM THE PAST COUPLE OF DAYS. THE CONVECTION THIS
AFTERNOON AND EVENING WILL DISSIPATE AFTER SUNSET. AS FOR
STRATUS...APPEARS THE ATMOSPHERE HAS DRIED OUT ENOUGH AS THERE WAS
NO STRATUS THIS MORNING. THEREFORE WILL NOT INCLUDE STRATUS
TONIGHT...HOWEVER THERE WILL BE SOME LIGHT FOG REDUCING VSBYS TO 3
TO 5 MILES. AFTERNOON CU AGAIN TOMORROW AFTERNOON WITH SCATTERED
CONVECTION...IE PERSISTENCE...BUT WILL NOT INCLUDE ANY PRECIP IN THE
TAFS FOR TOMORROW AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     73 89 71 87 / 20 40 20 30
ATHENS      70 90 72 84 / 20 40 30 30
GAINESVILLE 70 89 70 82 / 20 40 30 30
ROME        69 90 71 86 / 20 40 20 30
COLUMBUS    73 92 74 89 / 20 40 20 30
MACON       72 93 73 90 / 20 40 30 30
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

 12
Hazardous weather outlook, Jun 11, 5:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT FRI JUN 11 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

.SYNOPSIS...
A WEAK SURFACE TROF EXTENDING FROM THE CAROLINAS INTO CENTRAL
GEORGIA WILL PERSIST TODAY. SURFACE HIGH PRESSURE CENTERED OFF THE
SOUTHEAST U.S. COAST WILL CONTINUE.

.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
ABUNDANT MOISTURE...SURFACE HEATING AND A WEAK SURFACE BOUNDARY
EXTENDING FROM THE CAROLINAS INTO CENTRAL GEORGIA WILL BE SUFFICIENT
INGREDIENTS FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON
AND EVENING.  THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE
BETWEEN 2 PM AND 7 PM...AND MAINLY SOUTH AND EAST OF A LINE FROM
ATHENS TO COLUMBUS. WITH LOW CAPES AND A WEAK WIND PROFILE...SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Jones

When
June 11, 8:00 PM EST
Where
Jones County, 3 mi SSW of Clinton
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

The Jones county Emergency Management Director reported that lightning struck a tree adjacent to a brick home. The lightning apparently arced over to the roof, blowing a hole in the roof and setting the home on fire. The home was nearly a total loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410257.